Ask a Dog Question, Get an Answer ASAP!
Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 15 years of experience. I look forward to working with you.
This sounds highly concerning for your dog. My top concerns to cause this level of lethargy would be a high fever or anemia causing weakness or an electrolyte problem leading to weakness. At home you can tempt your dog to eat/drink with all of his favorite foods. If no improvement within a few hours, then please have him seen by his vet. This is a clear indication of a major issue going on.
Was there exploration of why he is anemic (is he bleeding from a tumor or other source of blood loss such as from not having proper clotting factors from the liver not working)? Is he on medication or was it recommended to have him stay at the hospital for supportive care for a while? He should be on antinausea medication at a minimum.
For nausea you can give famotidine, which is over-the-counter, if nothing was prescribed. I can give you a dose, but would need to know his weight.
I don't think amoxi is going to cure this problem. YOu may want to consider a second opinion if this was all that was recommended.
Was it recommended to do further diagnostic testing such as xrays, abdominal ultrasound, bile acids profile, etc? If he weighs less than 20 lbs then I recommend famotidine 10mg every 12 hours and if over this then 20mg every 12 hours. This helps with nausea. But I think the not eating is probably a combination of nausea and anemia.